MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 29mm 3000tfx pericardial valve, implanted in the aortic position, underwent a valve-in-valve procedure after an implant duration of 13 years, 11 months due to stenosis and insufficiency.The tavr was performed successfully with a 29mm 9600tfx transcatheter valve.No additional information has been provided.
 
Additional Manufacturer Narrative
Stenosis and/or regurgitation, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis and/or regurgitation.The subject device is not available for evaluation as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction.The root cause of this event was determined to be due to patient related factors.The stenosis in this case was impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key12868598
Report Number2015691-2021-06499
Device Sequence Number5749202
Product Code DYE
UDI-Device Identifier00690103163681
UDI-Public00690103163681
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S22
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2008
Device Model Number3000TFX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2006
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale